MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5/6.5 HEALIX ADVANCE AWL; BONE AWL

DEPUY MITEK LLC US 5.5/6.5 HEALIX ADVANCE AWL; BONE AWL
Model Number 222315
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep that during shoulder arthroscopy procedure on (b)(6) 2023, it was observed that the tip o the 5.5/6.5 healix advance awl device was bent without focal.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).D4, g1, h4: the lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.E3: reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device was received and evaluated.No structural anomalies were observed on the device's shaft.Upon reviewing the tip, it was found that it is deformed.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause for the failure reported can be attributed the repeated and constant use and sterilization of the device, as a result of this, the device's tip was deformed.As per ifu 108410: end of useful instrument life is generally determined by wear or damage from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
5.5/6.5 HEALIX ADVANCE AWL
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16811029
Report Number1221934-2023-01813
Device Sequence Number19573039
Product Code LXH
UDI-Device Identifier10886705022465
UDI-Public10886705022465
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222315
Device Catalogue Number222315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/12/2023
06/04/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/15/2023
06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown